MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG, GUARDIVA, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG, GUARDIVA, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by customer that guidewire from a provena picc frayed off in the patients arm and remaining fragments are in patient tissue.Additional information received 20-dec-2024; it was reported by the customer the patient had retained fragments of the guidewire left in their arm.Surgical removal of the retained fragments from the patient¿s tissue was required.According to pre- and post-imaging, staff believe that all fragments were able to be removed.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken guidewire was confirmed.The product returned for evaluation was one nitinol guidewire.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.The returned product sample was evaluated, and the guidewire was confirmed to be broken which allowed the outer coil wire to become unraveled.Microscopic examination of the fracture sites revealed the following: ¿ shearing of the wire at the break which was indicative of direct contact with a hard-edged instrument (such as an introducer needle) ¿ narrowing of the wire cross-section near the fracture site, which is a characteristic feature of a strong pull on the wire ¿ the weld tip of the wire was missing and could not be accounted for during the evaluation normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA 4F DL MBPLUS (3CG, GUARDIVA, PROBE COVER)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21036550
Report Number3006260740-2024-07903
Device Sequence Number15583748
Product Code LJS
UDI-Device Identifier00801741154843
UDI-Public(01)00801741154843(11)240423(17)250531(10)REJP4007
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue NumberS1274108D2
Device Lot NumberREJP4007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown